Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 372, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 7, 2008, 4:05 PM CDT for Stephens County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2008, 4:05 PM CDT (21:05 UTC)
- Expired
- May 7, 2008, 4:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Stephens County, OK
The radar
The Altus AFB radar (KFDR), 104 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 1:33 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -374 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 398 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:19 PM CDT, 46 minutes earlier.
Area forecast discussion, May 7, 3:19 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 319 PM CDT WED MAY 7 2008 .DISCUSSION... THE LARGE AREA OF CONVECTION CURRENTLY COVERING MOST OF OUR FORECAST AREA IS EXPECTED TO SHIFT NORTHEAST THIS EVENING AS THE UPPER LOW MOVES INTO EASTERN OKLAHOMA. UNTIL THEN... WE EXPECT THE USUAL ARRANGEMENT OF ADVERSE WEATHER... RANGING FROM A RISK OF TORNADIC SUPERCELLS ACROSS OUR SOUTH-CENTRAL AND SOUTHEAST COUNTIES... TO A POSSIBILITY OF SMALL FUNNELS UNDER THE UPPER LOW... TO SIMPLY RAIN AND SHOWERS ACROSS MOST OF THE NORTH. AS THE LOW MOVES EAST INTO EASTERN OKLAHOMA THIS EVENING... THE WESTERN EDGE OF THE RAIN SHOULD BEGIN TO CROSS OUR FORECAST AREA... AND ALL RAIN IS EXPECTED TO END BY TOMORROW MORNING. ANOTHER UPPER-LEVEL DISTURBANCE WILL BRING A CHANCE OF SHOWERS AND STORMS AGAIN TOMORROW NIGHT... AND ANOTHER OVER THE WEEKEND. ONLY THE FIRST PERIOD OF THIS FORECAST ISSUANCE WILL CONTAIN SIGNIFICANT CHANGES FROM THE PREVIOUS FORECAST. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 53 80 56 79 / 50 0 30 0 HOBART OK 52 82 56 80 / 20 0 30 0 WICHITA FALLS TX 57 85 59 86 / 20 0 20 10 GAGE OK 49 78 50 81 / 20 10 30 0 PONCA CITY OK 53 71 56 76 / 70 0 40 0 DURANT OK 60 81 62 83 / 40 0 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 23/23
Hazardous weather outlook, May 7, 1:46 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
146 PM CDT WED MAY 7 2008
OKZ004>048-050>052-TXZ083>090-081200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
146 PM CDT WED MAY 7 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF
CENTRAL AND SOUTHERN OKLAHOMA... AND ALL OF WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS ALONG AND SOUTH OF A LINE FROM STILLWATER...
TO EL RENO... TO ANADARKO... TO HOLLIS OKLAHOMA. THIS INCLUDES ALL
OF WESTERN NORTH TEXAS.
TIMING...
ISOLATED SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON. HOWEVER...
THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE AFTER 3 PM INTO THIS
EVENING.
IMPACTS...
HAIL TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO 65 MPH WILL BE THE
MAIN CONCERNS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN THE
SLIGHT RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS
AFTERNOON INTO THIS EVENING.
DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS
OKLAHOMA... AND PARTS OF WESTERN NORTH TEXAS THIS AFTERNOON AS AN
UPPER LEVEL LOW MOVES FROM WEST TEXAS INTO CENTRAL OKLAHOMA. A
SURFACE LOW OVER WESTERN NORTH TEXAS AT EARLY THIS AFTERNOON WILL
ALSO MOVE NORTHEAST ACROSS OKLAHOMA THIS AFTERNOON... WITH A DRYLINE
EXTENDING SOUTH INTO TEXAS. A COLD FRONT HAD ALSO MOVED ACROSS
NORTHERN AND WESTERN OKLAHOMA BY EARLY THIS AFTERNOON. COLD
TEMPERATURES ALOFT WILL MOVE INTO THE AREA WITH THE UPPER LOW.
UNSTABLE CONDITIONS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON
EAST OF THE SURFACE AND UPPER LOW. ISOLATED SEVERE STORMS WILL BE
POSSIBLE THIS AFTERNOON. HOWEVER... THUNDERSTORMS IN SOUTH CENTRAL
AND SOUTHEAST OKLAHOMA WILL HAVE A GREATER SEVERE WEATHER THREAT...
WITH VERTICAL WIND SHEAR SUFFICIENT TO SUPPORT SUPERCELLS LATE THIS
AFTERNOON AND THIS EVENING. WHILE LARGE HAIL AND STRONG WINDS WILL
BE THE PRIMARY SEVERE WEATHER CONCERNS... ISOLATED TORNADOES WILL
ALSO BE POSSIBLE MAINLY IN SOUTH CENTRAL AND SOUTHEAST OKLAHOMA.
LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. THE SEVERE WEATHER
POTENTIAL WILL END THIS EVENING AS THE UPPER LOW MOVES INTO EASTERN
OKLAHOMA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY MAY 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA... 100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR... 60 PERCENT.
OTHER HAZARDOUS WEATHER...
A COLD FRONT MAY ACT AS A FOCUS FOR LOCALLY HEAVY RAINFALL THIS
AFTERNOON AND EVENING. HOWEVER... HEAVY RAINFALL WILL BE POSSIBLE
ACROSS MUCH OF OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS. THE HEAVY
RAINFALL MAY LEAD TO FLOODING... ESPECIALLY IN LOW-LYING AND POORLY
DRAINED AREAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN THURSDAY NIGHT AND
FRIDAY MORNING... BUT SEVERE STORMS ARE NOT EXPECTED.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.
MAXWELLIn the hours before
Local storm report, May 7, 3:37 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
337 PM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 2 W NORMAN 35.22N 97.48W
05/07/2008 E0.75 INCH CLEVELAND OK NWS EMPLOYEE
&&
TAYLORSpecial weather statement, May 7, 3:47 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 347 PM CDT WED MAY 7 2008 TXZ088-089-072100- ARCHER TX-BAYLOR TX- 347 PM CDT WED MAY 7 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND BAYLOR COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF WESTOVER AT 347 PM CDT...MOVING EAST AT 42 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN ARCHER AND BAYLOR COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
Local storm report, May 7, 3:50 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
350 PM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL 5 ENE TERRAL 33.92N 97.86W
05/07/2008 E0.88 INCH JEFFERSON OK PUBLIC
&&
DW/LSSpecial weather statement, May 7, 3:54 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 354 PM CDT WED MAY 7 2008 OKZ005-006-072130- WOODS OK-ALFALFA OK- 354 PM CDT WED MAY 7 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA AND WOODS COUNTIES. SINKING AIR BENEATH AN AREA OF DECAYING THUNDERSTORMS WILL PRODUCE LOCALIZED STRONG WIND GUSTS...IN EXCESS OF 50 MPH... ACROSS PORTIONS OF ALFALFA AND WOODS COUNTIES. STRONG WINDS MAY PERSIST FOR SEVERAL MINUTES WHERE THEY OCCUR.
Local storm report, May 7, 3:59 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
359 PM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL LAWTON 34.60N 98.42W
05/07/2008 E0.75 INCH COMANCHE OK AMATEUR RADIO
&&
DW/LSLocal storm report, May 7, 4:01 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
401 PM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL LAWTON 34.60N 98.42W
05/07/2008 E1.00 INCH COMANCHE OK AMATEUR RADIO
11TH AND LEE
&&
DW/LSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 11:48 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 42 min |
| May 7, 12:58 AM CDT | High Wind Warning | OUN | Greer, Harmon, Jackson, Kiowa | 71 min |
| May 7, 2:58 AM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 47 min |
| May 7, 3:31 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 44 min |
| May 7, 3:52 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady | 38 min |
| May 7, 4:12 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Grady, Stephens | 21 min |
| May 7, 5:44 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, Grady, McClain, Pottawatomie, Stephens | 46 min |
| May 7, 6:38 AM CDT | Severe Thunderstorm Warning | OUN | Johnston, Lincoln, Pottawatomie, Seminole | 52 min |
| May 7, 6:41 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie, Seminole | 23 min |
| May 7, 10:19 AM CDT | Areal Flood Advisory | OUN | Oklahoma | 116 min |
| May 7, 12:13 PM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 22 hr |
| May 7, 2:24 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 51 min |
| May 7, 2:55 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray | 65 min |
| May 7, 3:32 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Oklahoma, Pottawatomie | 43 min |
| May 7, 3:37 PM CDT | Areal Flood Advisory | OUN | Blaine, Caddo | 3 hr |
| May 7, 3:37 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 38 min |
| May 7, 3:40 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 40 min |
| May 7, 4:03 PM CDT | Areal Flood Advisory | OUN | Canadian, Oklahoma | 3 hr |
| May 7, 4:10 PM CDT | Severe Thunderstorm Warning | OUN | Love | 65 min |
| May 7, 4:23 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray | 52 min |
| May 7, 4:33 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Grady | 42 min |
| May 7, 4:55 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Oklahoma | 50 min |
| May 7, 5:05 PM CDT | Tornado Warning | OUN | Oklahoma | 25 min |
| May 7, 5:08 PM CDT | Flash Flood Warning | OUN | Canadian, Oklahoma | 3 hr |
| May 7, 5:14 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Coal, Johnston, Love, Marshall, Murray and 1 more | 61 min |
| May 7, 5:20 PM CDT | Tornado Warning | OUN | Oklahoma | 36 min |
| May 7, 5:33 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 42 min |
| May 7, 5:39 PM CDT | Areal Flood Advisory | OUN | Cleveland, Pottawatomie | 2 hr |
| May 7, 5:39 PM CDT | Tornado Warning | OUN | Lincoln, Pottawatomie, Seminole | 31 min |
| May 7, 5:45 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Coal, Johnston, Marshall | 60 min |
| May 7, 6:07 PM CDT | Areal Flood Advisory | OUN | Logan | 3 hr |
| May 7, 6:08 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 52 min |
| May 7, 6:12 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 48 min |
| May 7, 6:16 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Johnston, Pontotoc | 30 min |
| May 7, 6:36 PM CDT | Flash Flood Warning | OUN | Logan | 3 hr |
| May 6, 9:46 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 34 min |
| May 6, 9:48 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 42 min |
| May 6, 11:44 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 46 min |
| May 7, 1:50 AM CDT | Areal Flood Advisory | OUN | Hardeman, Wilbarger | 4 hr |
| May 7, 2:53 AM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 28 min |
| May 7, 2:32 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 58 min |
| May 7, 3:50 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 25 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.